MAUDE Adverse Event Report: LIVANOVA USA, INC CARDIOPLEGIA ADAPTER CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC CARDIOPLEGIA ADAPTER CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number CA-XXXXX
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa inc.Manufacture the cardioplegia adapter cannula.The event occured in (b)(6).If any additional information pertinent to the reported issue is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc.Received a report that during cardioplegia administration a leak of fluid appeared at the y connector of the cardioplegia adaptor.It was reported risk of air delivery to the patient.There was no report of patient injury.
 
Additional Manufacturer Narrative
Visual inspection of the two returned ca-20070 cannula devices found a void path in the connection between the central connector and one of the two tubing branches.The returned cannula devices were subjected to leak test and the test reproduced the claimed leak.Investigation of the devices suggested the leak was caused by incorrect distribution of bonding solvent between the tubing and central connector.A review of the dhr did not identify any deviations or non-conformity relevant to the reported issue.The operators involved in the manufacture of these devices will be retrained to prevent further reoccurrence.In addition, livanova has issued a capa project (capa-arv-2017-0006) to further investigate the root cause for leakages associated to this type of cannula devices and identify adequate corrective actions.Livanova will keep monitoring the market for similar events.

Brand Name
CARDIOPLEGIA ADAPTER CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC
14401 w 65th way
  arvada CO 80004
MDR Report Key8311195
Report Number1718850-2019-00005
Device Sequence Number16564786
Product Code DWF
UDI-Device Identifier00803622103681
UDI-Public(01)00803622103681(240)CA-20070(17)201031(10)1728200097
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberCA-XXXXX
Device Catalogue NumberCA-20070
Device Lot Number1728200097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer04/27/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1